Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 79, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 8, 2018, 7:06 AM CDT for Jackson County, Missouri. It took effect at Oct 8, 2018, 8:24 AM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2018, 7:06 AM CDT (12:06 UTC)
- In effect from
- Oct 8, 2018, 8:24 AM CDT
- Expired
- Oct 9, 2018, 6:20 PM CDT
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Blue River (MO) near Lake City (LKCM7). The gauge peaked at 21.90 ft at Oct 8, 2018, 11:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
731
WGUS43 KEAX 081206
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
706 AM CDT Mon Oct 8 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Little Blue River near Lake City affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-091205-
/O.NEW.KEAX.FL.W.0079.181008T1324Z-181009T2320Z/
/LKCM7.1.ER.181008T1324Z.181008T1800Z.181008T2320Z.NO/
706 AM CDT Mon Oct 8 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Little Blue River near Lake City.
* until Tuesday evening.
* At 6:45 AM Monday the stage was 16.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 22.1 feet by this afternoon. The river will fall below
flood stage by this evening.
* At 18.0 feet...Low-lying areas adjacent to the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Little Blue River
Lake City 18 16.5 Mon 07 AM 22.1 this afternoon
&&
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432
$$2 follow-up statements
347
WGUS83 KEAX 081440
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
940 AM CDT Mon Oct 8 2018
...The Flood Warning continues for the following rivers in
Missouri...
Little Blue River near Lake City affecting Jackson County.
Wakenda Creek at Carrollton affecting Carroll County.
Crooked River near Richmond affecting Ray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-091440-
/O.CON.KEAX.FL.W.0055.000000T0000Z-181011T1236Z/
/RICM7.2.ER.181008T1146Z.181009T1200Z.181010T1236Z.NO/
940 AM CDT Mon Oct 8 2018
The Flood Warning continues for
The Crooked River near Richmond.
* until Thursday morning.
* At 8:30 AM Monday the stage was 21.8 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.9 feet by
Tuesday morning. The river will fall below flood stage Wednesday
morning.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 21.8 Mon 08 AM 26.9 Tuesday morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC095-091440-
/O.EXT.KEAX.FL.W.0079.000000T0000Z-181010T0212Z/
/LKCM7.1.ER.181008T1223Z.181008T1800Z.181009T0212Z.NO/
940 AM CDT Mon Oct 8 2018
The Flood Warning continues for
The Little Blue River near Lake City.
* until Tuesday evening.
* At 8:45 AM Monday the stage was 20.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.2 feet by this
afternoon. The river will fall below flood stage tonight.
* At 18.0 feet...Low-lying areas adjacent to the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Little Blue River
Lake City 18 20.7 Mon 09 AM 23.2 this afternoon
&&
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432
$$
MOC033-091440-
/O.EXT.KEAX.FL.W.0068.181008T1733Z-181010T2200Z/
/CAXM7.2.ER.181008T1733Z.181009T1200Z.181009T2200Z.UU/
940 AM CDT Mon Oct 8 2018
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Wednesday afternoon.
* At 9:00 AM Monday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 19.8 feet by Tuesday morning. The river will fall
below flood stage by Tuesday afternoon.
* At 19.8 feet...South Main Street along with Stonewall Street and
Wabash Road on the south side of Carrollton are overtopped by flood
waters. Flood waters also threaten businesses in low-lying areas
near the creek.
* At 19.1 feet...Water reaches the bottom of the South Main Street
bridge over Wakenda Creek.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.2 Mon 09 AM 19.8 Tuesday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$693
WGUS83 KEAX 090652
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
152 AM CDT Tue Oct 9 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Little Blue River near Lake City affecting Jackson County.
...The Flood Warning continues for the following rivers in
Missouri...
Fishing River near Mosby affecting Clay and Ray Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC047-177-100652-
/O.EXT.KEAX.FL.W.0078.000000T0000Z-181011T1212Z/
/MBYM7.1.ER.181010T0613Z.000000T0000Z.181010T1212Z.NO/
152 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Fishing River near Mosby.
* until Thursday morning.
* At 11:48 PM Monday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast to return late Tuesday night into Wednesday
morning due to more rainfall.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 19.4 feet by Wednesday morning. The river
will fall below flood stage by Wednesday morning.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on
west road is impassable.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 17.1 Tue 12 AM 19.4 Wednesday morning
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$
MOC095-090722-
/O.CAN.KEAX.FL.W.0079.000000T0000Z-181010T0212Z/
/LKCM7.1.ER.181008T1223Z.181008T1845Z.181009T0400Z.NO/
152 AM CDT Tue Oct 9 2018
The Flood Warning is cancelled for
The Little Blue River near Lake City.
* At 12:45 AM Tuesday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 11:00 PM Monday.
* Forecast...The river will continue to fall to 14.8 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Little Blue River
Lake City 18 16.9 Tue 01 AM 14.8 Wednesday morning
&&
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:12 AM CDT, 54 minutes earlier.
Area forecast discussion, Oct 8, 6:12 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
612 AM CDT Mon Oct 8 2018
.Discussion...
Issued at 440 AM CDT MON OCT 8 2018
Focus for this forecast remains on the next couple of days, with
the main concern being for the flooding potential that has quickly
developed in response to the recent rain.
Satellite imagery this morning shows a deep trough over the Desert
Southwest; with LPW imagery highlighting a large plume of moisture
having spread north across the Plains States in response to the
strong meridional flow ahead of the trough. This southerly flow helped
lift temperatures a bit yesterday and overnight, and will do more of
that today; but it has also kept the moisture coming, which has
resulted in several rounds of moderate to heavy rain across eastern
Kansas and parts of west central and northwest Missouri.
For the rest of the morning...we continue to watch storm development
across south central Kansas into west central and north central
Missouri this morning in response to the strong moisture advection,
which continues to overrun a surface cold pool languishing across
eastern Kansas and northwest Missouri. This cold pool should see
some warming this afternoon as the persistent warm air advection
across the region brings the warm air north, but confidence on
how quickly the storms will shift focus from east central Kansas
into northwest Missouri this morning is a bit iffy. Given the
heavy rain in and around the greater KC metro overnight, have gone
ahead and extended the Flash Flood Watch from overnight through
15Z this morning. Ideally, if the storms in southeast Kansas slide
just fare enough east the Flash Flood Watch may get dropped a bit
early.
Focus then turns towards the broader threat for flooding across
northeast Kansas and northwest Missouri that will persist today
through early Wednesday morning. For today, both the CAM and
operational models point at the potential for continued storm
development to shift north along with the warm front that will
likely lift into eastern Nebraska by this afternoon. Currently,
with northwest, and parts of north central, Missouri having seen
significant rain this weekend, we are already seeing fast responses
on area rivers, streams, and creeks as a result. This will only get
worse Monday night into Tuesday as on-again-off-again storms to the
west and north of I-35 add to the multiday rainfall totals. As for
Tuesday specifically, we will be waiting for the main trough to our
west to eject out a significant amount of energy across the Plains;
forcing a cold front across the region Tuesday night into early
Wednesday morning. This will bring more convectively driven rain, but
also enough shear and instability --though the instability does look a
bit iffy-- that some potential for severe weather will move across
the region Tuesday night into Wednesday. While the severe potential
is not zero, the higher forecast confidence is that the convectively
driven rain will likely result in more flooding. Hence, given
ongoing river flooding in northwest Missouri, and concerns for more
to come, have issued a Flood Watch for areas generally west and
north of I-35 through early Wednesday morning. This Flood Watch
may be expanded east and south depending on the specifics of where
today's rain fall.
&&
.Aviation...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 612 AM CDT MON OCT 8 2018
With the ongoing rain across the Kansas-Missouri state line,
flight conditions have been bouncing around all night from
occasional LIFR back up to a rainy VFR, and this will persist
through much of the remaining morning hours. Stormy activity is
expected to shift north today, giving the terminals a break from
the rain this afternoon and this evening, but more activity is
likely to spread in starting in the early morning hours of
Tuesday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday morning for KSZ025-102.
Flash Flood Watch until 10 AM CDT this morning for KSZ057-
103>105.
MO...Flood Watch through Wednesday morning for MOZ001>005-011>014-020.
Flash Flood Watch until 10 AM CDT this morning for MOZ021-022-
028>030-037-043.
Flash Flood Watch until 7 AM CDT this morning for MOZ013>015-020-
023.
&&
Discussion...Cutter
Aviation...CutterHazardous weather outlook, Oct 8, 5:07 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 507 AM CDT Mon Oct 8 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 507 AM CDT Mon Oct 8 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight On and off storms are expected, mainly along and northwest of Interstate 35. Flash flooding is possible in the KC Metro area with up to three inches falling overnight and an additional one to two inches still expected. A few storms could be strong to severe along and northwest of Interstate 35, with isolated wind gusts up to 60 mph being the main concern, but can't completely rule out the tornado concern. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday More widespread storms move back across the entire area early Tuesday morning through Wednesday. Localized flash flooding is possible across most of the area during this time. Strong to severe storms are also possible Tuesday with hail and winds being the main concerns, but can't completely rule out the tornado concern. River flooding is also expected this week, with our area and areas upstream receiving five to seven inches of rain when all is said and done. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:38 PM CDT | Areal Flood Advisory | EAX | Carroll, Cass, Jackson, Johnson, Lafayette, Ray | 3 hr |
| Oct 7, 8:40 PM CDT | River Flood Warning | EAX | Linn, Livingston | 6 days |
| Oct 7, 8:40 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 10 days |
| Oct 7, 9:50 PM CDT | River Flood Warning | EAX | Carroll | 3 days |
| Oct 8, 12:19 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 3 days |
| Oct 8, 12:19 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Oct 8, 1:01 AM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte | 9 hr |
| Oct 8, 1:20 AM CDT | River Flood Warning | EAX | Jackson | 29 hr |
| Oct 8, 1:38 AM CDT | River Flood Warning | EAX | Jackson | 29 hr |
| Oct 8, 2:02 AM CDT | River Flood Warning | EAX | Jackson | 32 hr |
| Oct 8, 3:18 AM CDT | River Flood Warning | EAX | Bates | 8 days |
| Oct 8, 3:56 AM CDT | Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Cass and 19 more | 47 hr |
| Oct 8, 4:30 AM CDT | River Flood Warning | EAX | Clay, Ray | 41 hr |
| Oct 8, 7:03 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Grundy, Harrison and 7 more | 9 hr |
| Oct 8, 7:47 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 4 days |
| Oct 8, 8:13 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Oct 8, 8:40 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 56 hr |
| Oct 8, 8:44 AM CDT | Areal Flood Warning | EAX | Platte | 3 hr |
| Oct 8, 9:25 AM CDT | River Flood Warning | EAX | Chariton, Macon | 36 hr |
| Oct 8, 9:27 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 47 hr |
| Oct 8, 9:58 AM CDT | Areal Flood Warning | EAX | Cass, Clay, Jackson, Platte | 30 hr |
| Oct 8, 3:49 PM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Grundy, Harrison and 7 more | 24 hr |
| Oct 8, 4:31 PM CDT | Special Weather Statement | EAX | Grundy, Livingston | 44 min |
| Oct 8, 4:32 PM CDT | Special Weather Statement | EAX | Andrew | 43 min |
| Oct 8, 4:33 PM CDT | Special Weather Statement | EAX | DeKalb | 42 min |
| Oct 8, 4:40 PM CDT | Tornado Warning | EAX | Andrew | 35 min |
| Oct 8, 5:02 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 43 min |
| Oct 8, 5:05 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway, Worth | 40 min |
| Oct 8, 5:30 PM CDT | Special Weather Statement | EAX | Holt | 45 min |
| Oct 8, 5:47 PM CDT | Special Weather Statement | EAX | Gentry, Worth | 43 min |
| Oct 8, 5:51 PM CDT | Special Weather Statement | EAX | Putnam | 39 min |
| Oct 8, 6:01 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 29 min |
| Oct 8, 6:06 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 24 min |
| Oct 8, 6:14 PM CDT | Tornado Warning | EAX | Putnam | 31 min |
| Oct 8, 6:32 PM CDT | Special Weather Statement | EAX | Harrison, Worth | 43 min |
| Oct 8, 6:45 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 45 min |
| Oct 8, 6:50 PM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Daviess, DeKalb, Gentry, Harrison and 3 more | 18 hr |
| Oct 8, 6:50 PM CDT | Tornado Warning | EAX | Harrison, Mercer | 25 min |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.